Alert archive / Minnesota / Freeze Watches in 2011
Freeze Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this freeze watch at Sep 13, 2011, 4:30 AM CDT for 35 counties in Minnesota. It took effect at Sep 15, 2011, 12:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 13, 2011, 4:30 AM CDT (09:30 UTC)
- In effect from
- Sep 15, 2011, 12:00 AM CDT
- Expired
- Sep 13, 2011, 2:29 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
All 35 counties
Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 68 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS73 KMPX 130930 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 430 AM CDT TUE SEP 13 2011 ...EARLY SEASON FREEZE POSSIBLE ON WEDNESDAY NIGHT... .A FREEZE WATCH HAS BEEN ISSUED FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA FOR WEDNESDAY NIGHT. THIS WATCH INCLUDES ALBERT LEA...ALEXANDRIA...MANKATO...MORA...MONTEVIDEO...REDWOOD FALLS...ST. CLOUD...AND OUTLYING WESTERN AND SOUTHERN AREAS OF THE TWIN CITIES METRO. STRONG CANADIAN HIGH PRESSURE ON WEDNESDAY NIGHT WILL BRING THE COMBINATION OF LIGHT WINDS...A CLEAR SKY...AND WELL BELOW NORMAL TEMPERATURES. A FREEZE IS BECOMING MORE LIKELY...WITH EXPECTED LOW TEMPERATURES ON WEDNESDAY NIGHT IN THE UPPER 20S TO LOWER 30S ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA. THIS FREEZE POTENTIAL COMES TWO AND A HALF WEEKS BEFORE THE AVERAGE FIRST FREEZE IN THESE LOCATIONS. A CHANCE FOR A HARD FREEZE WITH TEMPERATURES REACHING 28 DEGREES IS POSSIBLE ON WEDNESDAY NIGHT...MAINLY IN WESTERN MINNESOTA. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE ON WEDNESDAY NIGHT. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. MNZ041>045-047>052-054>059-064>069-073>077-082>085-091>093-131730- /O.NEW.KMPX.FZ.A.0001.110915T0500Z-110915T1300Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 430 AM CDT TUE SEP 13 2011 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA ON WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE ON WEDNESDAY NIGHT. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
013 WWUS73 KMPX 131755 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1255 PM CDT TUE SEP 13 2011 ...EARLY SEASON FREEZE POSSIBLE ON WEDNESDAY NIGHT... .A FREEZE WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA FOR WEDNESDAY NIGHT. THIS WATCH INCLUDES ALBERT LEA... ALEXANDRIA...MANKATO...MORA...MONTEVIDEO...REDWOOD FALLS...ST. CLOUD...AND OUTLYING WESTERN AND SOUTHERN AREAS OF THE TWIN CITIES METRO. STRONG CANADIAN HIGH PRESSURE ON WEDNESDAY NIGHT WILL BRING THE COMBINATION OF LIGHT WINDS...A CLEAR SKY...AND WELL BELOW NORMAL TEMPERATURES. A FREEZE IS BECOMING MORE LIKELY...WITH EXPECTED LOW TEMPERATURES ON WEDNESDAY NIGHT IN THE UPPER 20S TO LOWER 30S ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA. THIS FREEZE POTENTIAL COMES TWO AND A HALF WEEKS BEFORE THE AVERAGE FIRST FREEZE IN THESE LOCATIONS. A CHANCE FOR A HARD FREEZE WITH TEMPERATURES REACHING 28 DEGREES IS POSSIBLE ON WEDNESDAY NIGHT... MAINLY IN WESTERN MINNESOTA. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE ON WEDNESDAY NIGHT. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. MNZ041>045-047>052-054>059-064>069-073>077-082>085-091>093-140200- /O.CON.KMPX.FZ.A.0001.110915T0500Z-110915T1300Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 1255 PM CDT TUE SEP 13 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA ON WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE ON WEDNESDAY NIGHT. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
487 WWUS73 KMPX 131929 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 229 PM CDT TUE SEP 13 2011 ...FREEZE WARNING FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA WEDNESDAY NIGHT... .A FREEZE WARNING HAS BEEN ISSUED FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA FOR WEDNESDAY NIGHT. THIS WARNING INCLUDES ALBERT LEA... ALEXANDRIA...MANKATO...MORA...MONTEVIDEO...REDWOOD FALLS...ST. CLOUD...TWIN CITIES AND RED WING. A FREEZE WATCH HAS ALSO BEEN ISSUED FOR PORTIONS OF WEST CENTRAL WISCONSIN FOR WEDNESDAY NIGHT. SUB-FREEZING TEMPERATURES ARE POSSIBLE FOR THIS AREA BY THURSDAY MORNING. STRONG CANADIAN HIGH PRESSURE ON WEDNESDAY NIGHT WILL BRING THE COMBINATION OF LIGHT WINDS...A CLEAR SKY...AND WELL BELOW NORMAL TEMPERATURES. WIDESPREAD FREEZE IS LIKELY...WITH EXPECTED LOW TEMPERATURES ON WEDNESDAY NIGHT IN THE UPPER 20S TO LOWER 30S ACROSS MUCH OF THE AREA. A FREEZE WARNING IS ISSUED MAINLY DURING THE GROWING SEASON. TEMPERATURES WEDNESDAY NIGHT ARE EXPECTED TO DROP BELOW FREEZING. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. MNZ041>045-047>052-054>059-064>069-073>077-082>085-091>093-140330- /O.UPG.KMPX.FZ.A.0001.110915T0500Z-110915T1300Z/ /O.NEW.KMPX.FZ.W.0001.110915T0500Z-110915T1300Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 229 PM CDT TUE SEP 13 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 8 AM CDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE LIKELY WEDNESDAY NIGHT. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ053-060>063-070-078-140330- /O.NEW.KMPX.FZ.W.0001.110915T0500Z-110915T1300Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-GOODHUE- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...BURNSVILLE...RED WING 229 PM CDT TUE SEP 13 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 8 AM CDT THURSDAY. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE LIKELY WEDNESDAY NIGHT. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ014>016-023>028-140330- /O.NEW.KMPX.FZ.A.0002.110915T0500Z-110915T1300Z/ POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 229 PM CDT TUE SEP 13 2011 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * LOW TEMPERATURES...UPPER 20S TO MIDDLE 30S BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this freeze watch went out at Sep 13, 4:08 AM CDT, 22 minutes earlier.
Area forecast discussion, Sep 13, 4:08 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
408 AM CDT TUE SEP 13 2011
.DISCUSSION...
WE ARE IN THE MIDST OF QUITE A 60 HOUR CHANGE IN WEATHER...WHICH
FOR MID-SEPTEMBER IS SOMEWHAT EARLY. AFTER 90 DEGREES IN
MINNEAPOLIS YESTERDAY...A LARGE PART OF THE FORECAST AREA IS
LIKELY TO DROP BELOW FREEZING TOMORROW NIGHT INCLUDING POTENTIALLY
OUTLYING AREAS OF THE METRO.
SYNOPSIS...A VERY AMPLIFIED UPPER LEVEL PATTERN IS SEEN ON WATER
VAPOR SATELLITE ACROSS ALASKA INTO CANADA...WITH A DEEP TROUGH
OVER HUDSON BAY TAKING SHAPE AND LOBES ROTATING AROUND IT. THIS IS
A SETUP FOR BELOW NORMAL TEMPERATURES FOR THE AREA. BRIEF SURFACE
RIDGING WILL MOVE OVER THE AREA THROUGH THE MORNING BEHIND THE
STRONG COLD FRONT THAT WENT THROUGH LAST EVENING. A SECOND COLD
FRONT ASSOCIATED WITH A SHORT WAVE ROTATING AROUND THE HUDSON BAY
TROUGH WILL SWING SOUTH THROUGH THE AREA THIS EVENING. THIS
FEATURE WILL USHER IN AN EXPANSIVE CANADIAN HIGH FOR WEDNESDAY
NIGHT INTO THURSDAY NIGHT CREATING FROST AND FREEZE CONCERNS.
OVERALL A DRY PATTERN WILL CONTINUE THROUGH THE WORKWEEK WITH SOME
WARMER AND POSSIBLY UNSETTLED WEATHER DURING THE EARLY PART OF
NEXT WEEK.
TODAY THROUGH WEDNESDAY...WHILE THERE WILL BE A WEAK THERMAL RIDGE
AHEAD OF THE INCOMING COLD FRONT...THE HIGH TEMPERATURES ARE
EXPECTED TO BE 15 TO 20 DEGREES COLDER THAN YESTERDAY. HAVE
BLENDED THE GOING HIGHS TOWARDS THE BEST PERFORMING MODELS DURING
THE FIRST COOLER AIR SURGE THE LATTER HALF OF LABOR DAY WEEKEND.
THE FRONTAL PASSAGE IS IN GOOD AGREEMENT ON GUIDANCE TO BE BETWEEN
6 PM AND MIDNIGHT FROM NORTH TO SOUTH...PASSING THROUGH THE METRO
AROUND 10 PM. THE FRONTAL PASSAGE SHOULD IMMEDIATELY CAUSE A SHARP
TEMPERATURE AND DEW POINT DROP AS WELL AS A 2-3 HOUR GUSTY WIND
PERIOD. TEMPORARY WIND GUSTS ON GFS BUFKIT PROFILES FAVOR 25 KTS
AND NAM FAVOR 30 KTS. HAVE GONE WITH A BLEND AT THIS TIME IN THE
FORECAST WINDS. HAVE ALSO TRIED TO ADAPT THE TEMPORAL RESOLUTION
OF THE FRONTAL PASSAGE INTO THE HOURLY TEMPERATURE AND DEW POINT
GRIDS. WHILE THERE COULD BE SOME SHOWERS AND ISOLATED STORMS TO
THE NORTHEAST OF THE FORECAST AREA...ONLY SOME CLOUDS ARE EXPECTED
ATOP OUR IMMEDIATE REGION. THESE SHOULD BE ALONG AND BEHIND THE
FRONT. THERE IS A WEAK SHEARED OUT WAVE AND SOME 700-600 MB
FRONTOGENESIS FORECAST ON THE NAM AND GFS ACROSS SOUTHWEST MN ALONG
THE MID-LEVEL FRONT OVERNIGHT. THE COLUMN IS SOMEWHAT DRY FOR
SHOWERS SO JUST HAVE GONE MOSTLY CLOUDY AT THIS TIME. THE COLD AIR
ADVECTION BRUNT WILL HAPPEN TONIGHT...SO ON WEDNESDAY WITH
CONTINUED DRY AIR ADVECTION THE SIGNATURE FOR STRATOCU IS NOT THAT
STRONG. THE CU RULE HINTS AT CLOUDS LINGERING IN THE EAST AND
NORTH BUT THAT IS IT...AND MAYBE ONLY THROUGH THE MORNING.
WEDNESDAY LOOKS TO HAVE THE COOLEST HIGHS SINCE THE FIRST HALF OF
MAY.
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE 13.00 GFS IS SLIGHTLY
QUICKER WITH BUILDING THE CANADIAN HIGH OVER THE AREA THAN THE
13.00 NAM. THIS WOULD FAVOR MORE OF THE AREA SEEING A FREEZE
CONCERN WITH WINDS BEING CALM ALREADY BY MID-EVENING. EITHER
WAY...BOTH MODELS AGREE WESTERN MN SHOULD SEE CALM CONDITIONS AND
CLEAR SKIES TO START THE EVENING...AND THAT WILL SPREAD EASTWARD
WITH TIME. WITH 850MB TEMPERATURES OF -1C TO -4C AND THE OTHER
AFOREMENTIONED IDEAL RADIATIONAL COOLING ELEMENTS...HAVE TRENDED
HEAVILY TOWARDS THE COOLER GUIDANCE. TEMPERATURES IN THE UPPER
20S TO LOWER 30S ARE THUS CURRENTLY FORECAST ACROSS MUCH OF THE
OUTLYING MN CWA. LOWER TO MID 30S ARE FORECAST FOR WESTERN WI
WHERE THE WINDS WILL CALM LATER AND THERE MAY BE SOME LINGERING
STRATOCU. HAVE MENTIONED FROST EVERYWHERE...WIDESPREAD IN THE
WEST. WHILE FREEZE WATCHES ARE RARE AND GENERALLY NOT ISSUED 36
HOURS IN ADVANCE...THESE FREEZING TEMPERATURES ARE TWO AND A HALF
WEEKS AHEAD OF NORMAL FOR MOST OF CENTRAL AND SOUTHERN MN /AND
POSSIBLY WESTERN WI IF THAT AREA CAN DROP COLDER/. ALSO...A LATE
PLANTING START COULD MEAN HEIGHTENED RISK. IN ADDITION...A HARD
FREEZE OF 28F OR LOWER IS POSSIBLE IN WESTERN MN...WHICH WOULD BE
3 TO 4 WEEKS AHEAD OF TIME. SO HAVE COLLABORATED WITH NEIGHBORS
FOR A FREEZE WATCH FOR TOMORROW NIGHT. THURSDAY NIGHT WILL SEE THE
RIDGING OVER WESTERN WI...SO A COOL NIGHT IS EXPECTED THERE ONCE
AGAIN...POTENTIALLY COLDER THAN WEDNESDAY NIGHT THERE AND BELOW
FREEZING. CURRENTLY THE FORECAST LOW /32/ FOR EAU CLAIRE ON FRIDAY
MORNING IS A RECORD /PREVIOUS WAS 34 IN 1916/.
BEYOND...THERE WERE LITTLE CHANGES MADE TO THIS PORTION OF THE
FORECAST AS MODELS CONTINUE TO AGREE IN A DRY AND GENERAL GRADUAL
WARM AIR ADVECTION PATTERN FRIDAY AND SATURDAY. THE UPPER FLOW
TURNS WEST SOUTHWEST BY THE MIDDLE TO END OF THE WEEKEND WITH
GRADUALLY INCREASING LOW-LEVEL MOISTURE. HAVE INTRODUCED A CHANCE
OF SHOWERS ON SUNDAY WITH THE APPROACH OF A FRONT AND INSTABILITY
AXIS AHEAD OF IT. THE 13.00 GFS HAS TRENDED QUICKER THAN THE
EC...AND AT THIS TIME HAVE FAVORED THE SLOWER EC SOLUTION KEEPING
THE CHANCE ON MONDAY AS WELL.
&&
.AVIATION.../00Z TAF ISSUANCE/
GUSTY NORTHWEST WINDS GRADUALLY DIMINISHING EARLY OVER EASTERN AREAS
AS INITIAL SURFACE HIGH BUILDS OVER WESTERN MN. SHOULD SEE FEW
CLOUDS 4000-5000FT OVERNIGHT...MAINLY EAST...GRADUALLY CLEARING AS
WELL...AS STRONGEST LOW LEVEL CAA MOVES EAST. WINDS WILL TURNING
MORE WESTERLY ON TUESDAY AHEAD OF A SECOND COLD FRONT WHICH WILL
PUSH INTO THE NORTHERN TAF AREA AROUND 00Z AND THEN DROPPING SOUTH
ACROSS MOST OF THE REMAINDER OF THE AREA THROUGH 05Z WED. SOME LOWER
CLOUDS EXPECTED TO FILTER IN BEHIND SECONDARY FRONT BUT MAY BE UNTIL
AFTER 05Z THAT IT WORKS INTO THE REGION. GUSTY NNW WINDS WILL
DEVELOP BEHIND THIS FEATURE AS WELL..
KMSP...VFR CONDITIONS CONTINUE THRUT PERIOD. SOME STRATOCUMULUS
AROUND 4K FEET OVERNIGHT AND INTO TUESDAY MORNING. GUSTY NORTHWEST
WINDS DIMINISHING DURING THE EARLY MORNING AND THEN BECOMING MORE
WESTERLY AND PICKING UP A BIT AHEAD OF THE NEXT COLD FRONT. MAY SEE
SOME MID LEVEL CLOUDS WITH NEXT BOUNDARY AS IT SAGS SOUTH INTO THE
EVENING HOURS WITH WINDS BECOMING MORE NORTHERLY AND GUSTY WITH
FROPA. LOWER CLOUDS WILL EVENTUALLY WORK SOUTH OVER THE AREA...BUT
MAY BE VERY LATE. LEFT OUT OF THIS FORECAST FOR NOW.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-DOUGLAS-
FARIBAULT-FREEBORN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE-
LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-
POPE-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-
STEELE-STEVENS-SWIFT-TODD-WASECA-WATONWAN-WRIGHT-YELLOW
MEDICINE.
WI...NONE.
&&
MTF/DWEHazardous weather outlook, Sep 12, 7:40 PM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 740 PM CDT MON SEP 12 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 740 PM CDT MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A RISK OF WIDESPREAD FROST THURSDAY MORNING AS LIGHT WINDS AND A LARGE AREA OF CANADIAN HIGH PRESSURE MOVES OVERHEAD. FROST AND POSSIBLE FREEZING CONDITIONS WILL BE MOST LIKELY IN OUTLYING AREAS OUTSIDE OF THE INNER CORE OF THE TWIN CITIES METRO AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:29 PM CDT | Freeze Warning | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.